Discussions that mention coumadin

Drug Interactions / Side Effects board


I would be pleased to hear from anyone who takes, or has taken Glucosamine (used for arthritis) and Warfarin (Coumadin), an anti-cogulant concurrently.Warfarin reacts with a lot of other medications, and of course, you cannot interfere with your blood's clotting time or ability too much. I take warfarin for a heart rhythm disorder, but would also like to try glucosamine for osteoarthritis of the spine. It seems difficult to find out how they get along with each other, so I would be interested if anyone on the Board takes both.
Thankyou,
Excelsoir
I did a drug-to-drug interaction search for you and there appears to be no known interaction with these 2 meds.

However, I'm sure your doc has already warned you that you should avoid foods high in Vitamin K while on Coumadin since they can decrease the effect of the drug.

Glucosamine poses no problem while on Coumadin though...you should be fine. However, I am not a doctor and although my search was through a medical website, it couldn't hurt to double check with your own physician or even pharmacist.

zuzu xx
Thankyou zuzu8 for your interest and research. Your contribution tends to confirm the anecdotal information I have gleaned from various sources. You can be sure that I am aware of the cautions one must take (diet & other meds mainly) when taking Warfarin (Coumadin). I have to take it for life too, so I am very careful. I plan to discuss the glucosamine issue with my doctor next week.
Thanks again & Regards,
Excelsoir